Thyroid Disorders Community
Meds
About This Community:

This patient support community is for discussions relating to thyroid issues, goiter, Graves disease, Hashimoto's Thyroiditis, Human Growth Hormone (HGH), hyperthyroid, hypothyroid, metabolism, parathyroid, pituitary gland, thyroiditis, and thyroid Stimulating Hormone (TSH).

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Meds

Ok, I have been on 75mcg of synthroid for some time.  I have been complaining to my Dr. about having hypo symptoms. Tired, sluggish, fatigued, irriable, etc. etc.  She was leary about increasing my dose to 88mcg she was afraid it would cause palpitations.  Anyway, in mid Sept., my TSH was almost 11......she went ahead and increased the dose to 88mcg.  Now, which I started my new dose on Sept 27.  Here's where things get weird, I hadn't felt right in past week......left arm pain, chest discomfort, my blood pressure has been running high (140's / 90's) and normally my BP runs in the 110's / 60's or 70's.  Not only that.....I have had several bad spells of tachycardia's (heart rate running in the 140's to 160's) and lightheadedness.   EKG's and cardiac labs were done Fri. night in the ER and were normal.   Is there anyway related to my increase in synthroid meds????  The whole fast heart rate and sudden increase in my BP has me baffled.  Any advice and input would be appreciated.  Thanks!
Related Discussions
7 Comments Post a Comment
Blank
Avatar_f_tn
The only symptoms from Synthroid would be that of either hypo or hyper from too low dose or too high dose.  It could be related to too high dose of synthyroid for you, but you need to have Labs done again to verify.  

Some people, even years after treatment, are taking beta blocker such as Inderal (In Canada  Apo-Propranolol, Detensol, Nu-Alpraz, PMS Propranolol) to regulate high blood pressure, pulse and the like.  Inderal  is not habit forming and may be taken for months or even years.

I took Inderal after RAI because my BP went up to 189/80, but only needed to take it for about 8 weeks.

Have you had a echocardiogram for MVP.  In some people MVP will have the same symptoms as you described or that of thyroid symptoms.  In fact some medical connect thyroid issue with MVP because a lot of thyroid people have MVP.  Although for the majority there is no symptoms.

Have your thyroid levels checked again - if they are normal then you might consider beta blocker, at least until all your issues are under control.  

Good Luck.
Blank
Avatar_f_tn
The new dose was not that big of a jump.  However knowing the  levels taken by ER might tell a little more. If new test shows to be too hyper for you, doctor can always alter med. dose from one day to the next (75mcg one day and 88mcg the next, so forth and so on), or there are other alternations or combinations.  If test show normal, you and doctors should seek other health avenues.

Good Luck!

Blank
Avatar_n_tn
Thanks for your post.  I am on a beta blocker, which I have been taking for quite some time (3 years or so).  I had my thyroid levels checked in mid to end of Sept. which my TSH was a bit high (10 I think it was).  My doctor increased my thyroid med. from 75 mcg to 88mcg.....and now, I had this incident.  The rapid heart rate and lightheadedness.   They did draw my thyroid labs the other day while in the ER.  He said the results wouldn't be avail. for a day or so.  Anyway, I just wondered if my body couldn't handle in increase of the doseage.
Blank
Avatar_f_tn

What do you mean "hospital lost two of your tumors"?   Didn't you have total thyroidectomy?  

It might not be the med. dose that is causing your issue but the med. brand.  Fillers and binders can cause problems for some such as itching, etc.  Not all brands/mfg. use the same fillers and/or binders, so you might do better on a different brand and Mfg.

I am no professional or have experience in thyroid cancer, but from what I have read and understand is that TSH does not have to be indictable for the cancer.  Normally the TSH level of 0.01 is stated for cancer suppression. However 0.01 might not be low enough to bring down your thyroidglobulin. (?).

Yes suppressed TSH levels can cause the issues you mentioned, but what is worse of the two, cancer or suppressed levels and their consequences (?).

utahmomma might have more info.

Good Luck!


Blank
Avatar_n_tn
I had a total thyroidectomy in March 06, had RAI 200 in April, and Synthroid l50 to supress cancer cells.  All is well, finally adjusted to the high dose, but it was so suppressed, it didnot register on the charts...thryoidglobulin was down to l5 so everything was to be left alone. However since the hospital lost two of my tumors and I couldn't get follow up scans done, I decided to go to a major cancer center, and their diagnosis now is undetermined for malignant potential and think it was a misdiagnosis to begin with but now I have to be watched every 6 months.  Here is the deal, the new cancer doctor wanted to reduce the l50 to l37. My endo said no, I was adjusted to the dosage but they felt that it could cause some other undesirable effects like bone loss, etc, and I was shaky, so the cancer doctor decided to adjust the dose down to l37....now I am itching all over again, can't sleep, and am a mess.....it is just like it was when I was trying to adjust to the large dose....what is the world is going on.  IF this keeps up I will go back to l50 and stay super supresssed, (hyperthyroid).....anyone have experience with this cancer that probably wasn't even a cancer that has to be treated like it was for the rest of my life....this is soooooo frustrating....and jsut thing, the hospital wants to be paid.... I told them to find my tumors and then we would talk!  Help!
Blank
Avatar_n_tn
When I say lost two of my tumors, I mean lost them....they never made it to pathology....my path report shows a partial thyroidectomy, my doctor said don't worry it was a total...ok..? so I got my records and sure enough "one" was turned in as a partial.....we think they threw away the rest of the tissues...I went into surgery with two sizable tumors and one of them had a tumor within it, and when the path report came out it was on one lesion...So this is has been an uphill battle, my preliminary FNAs had two different suspected cells so I was very upset that not everything made it into the lab...it has been a nightmare....and the first doctors just kept saying, its ok, if its one kind of cancer on one side, its the same on the other....so I went to a major cancer center and they don't even think it was cancer, so that is why I call it the cancer that was a cancer that "probably" really wasn't...and to think I am married to an attorney...people are shocked when they hear this, and I usually say back that we are as well... we don't have the energy for a lawsuit, but believe you me, they had it coming!  So now I am on meds for the rest of my life, my ultrasounds show no remaining thyroid tissue, just two nodules that are stable on the left side of my neck....so we are just keeping it suppressed, however the cancer specialist thought my levels were too suppressed and would cause long term effects, we are still trying to stay within the 0.01 to 0.05 but I was way off the charts on the too suppressed side, it was undectable that is why they changed the meds...This is a great site and has been very informative.  Blessings
Blank
Avatar_f_tn
I too have had high blood pressure lately 140 over 106, and palpitations and night sweats.  Maybe I should see another physician.  I feel dehydrated and fatigued. TSH is 10 now.

Waiting for a call from current doctors office regarding the levothyroxine dosage which is 0.100mgs up from 0.888.

I formerly was on Armour thyroid for years and it was stable, now the doctors do not use it.  I was going holistic at the time, and this doctor moved away to another state.

Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Thyroid Disorders Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
How to Silence Your Inner Critic an...
Apr 16 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eaters: How to Silence Yo...
Mar 26 by Roger Gould, M.D.Blank
1344197_tn?1392822771
Blank
Vaginal vs. Laparoscopic Hysterecto...
Feb 19 by J. Kyle Mathews, MD, DVMBlank
Top Thyroid Answerers
1756321_tn?1377771734
Blank
Red_Star
Queensland, Australia
Avatar_f_tn
Blank
goolarra
Sisters, OR
649848_tn?1357751184
Blank
Barb135
FL
Avatar_m_tn
Blank
gimel
MI
168348_tn?1379360675
Blank
ChitChatNine
798555_tn?1292791151
Blank
LazyMoose
MN